Dental Health Expert Forum
Using Clindamycin 300 mg
About This Forum:

Questions in the Dental Health forum are answered by Dr. Jerome Tsang. Topics covered include bridges, cavities, crowns, and x-rays.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal
Using Clindamycin 300 mg
My dentist removed an old single tooth bridge on my lower left side 18 days ago.  This AM, for the first time, I'm experiencing some pain when I bite down on that side.  I reported it to her office and she called back and gave me a prescription for vicodin and clindamycin and ask that I come in after taking 4 Clindamycin capsules 1 hour before an early next week appointment.  She then would remove my bridge again and revisit old root canals on both teeth under the bridge and see if there was infection and have to do something (like a new root canal?) and if she had to replace the bridge the total bill would be about $5000.  This is out of the question for me now, especially after spending $700 18 days ago.  So my question for you is: can I use the clindamycin every day in the hope that that would work to eliminate the infection and maybe it would not come back?  I know that about12 years ago it worked on another tooth that was hurting and I still have that tooth and without needing a root canal.  Thank you!
Discussion is closed
Cancel
2 Answers
Page 1 of 1
540545 tn?1377626518
It would probably not be a good idea to use clindamycin for more than 10 days at most.  Clindamycin is a very strong antibiotic and very effect at killing bacteria in the oral cavity but it also can have a severe side effect because of its effectiveness.  It can disturb the natural balance of bacteria in the intestine and can result in gastrointestinal problems such as severe diarrhea or psuedomembranous colitis.

You can attempt to delay treatment by taking the full course of antibiotics but you have to be aware of the risk of developing an abscess as well as potentially causing more damage to the tooth and jaw bone which may results in lost of the entire bridge.  As with all abscesses, it can be life threatening and can have serious consequences.  I would recommend seeking a more definitive and permanent solution for your problem rather than take a chance on antibiotic therapy alone.





Discussion is closed
Cancel
Avatar universal
A related discussion, safety of clindamycin was started.
Discussion is closed
Cancel
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now